MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 1CX*FX05REA
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: chief of perfusion.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical corporation received the reported information.There was excess water from the gas line connection to trap.The event occurred during prime.The event did not result in the delay of the surgical procedure.The product was changed out, and the surgery was completed successfully.The event did not cause or contribute to an injury.No blood loss was reported.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection of the actual device upon receipt: no anomaly such as damage was found.A red mark was found on the gas outlet port of the oxygenator.Leak test of the actual device: the actual device was incorporated into a tube circuit and colored saline solution was circulated, resulting in no leaks.The blood outlet port of the actual device was clamped, and a pressure of 2kgf/cm² was applied to the blood channel from the blood inlet port.As a result, no leaks were observed.The manufacturing record and the shipping inspection record of the actual device found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, no leak was found in the actual device.As a possible cause of occurrence, the following factors were inferred.However, since no leak was found in the actual device returned and it was not possible to simulate the issue noted in the complaint, the cause of occurrence could not be clarified.A leak was from the connection between the oxygenator inlet port and the tube.Water drops dripped due to condensation on the gas outlet side.The instructions for use (ifu) (capiox fx05) has the following warning and method of operation regarding leakage: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx05 oxygenator and reservoir.".

Brand Name
CAPIOX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key24004169
Report Number9681834-2025-00254
Device Sequence Number13389218
Product Code DTZ
UDI-Device Identifier04987350739063
UDI-Public(01)04987350739063(17)280331(10)250416
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1CX*FX05REA
Device Catalogue Number1CX*FX05REA
Device Lot Number250416
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown